MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515057
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n40-o multi) cracked at the threads.The following information was provided by the initial reporter: "phaseal optima injector cracked at the threads.Not sure if this cracked when pharmacy placed on the line, or when it was looked at by nursing.No known exposure or patient impact with this incident, but had potential to other comments unsure if this is possible due to over tightening or what could cause a crack in the threads.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary two photos were provided to our quality team for investigation.Through visual inspection, the thread is observed to be cracked, verifying the reported incident.A device history review was performed for lot 2305310, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Product undergoes a series of visual and functional evaluations throughout the manufacturing process, including verification the product is free from damage and all critical dimensions are within required specification.Records were reviewed for the reported lot and no issues related to this failure were identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17836451
Report Number3003152976-2023-00425
Device Sequence Number7456579
Product Code ONB
UDI-Device Identifier00382905150579
UDI-Public00382905150579
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number515057
Device Lot Number2305310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown